MAUDE Adverse Event Report: Spectranetics Corporation TightRail Rotating Dilator Sheath; Dilator, Vessel, For Percutaneous Catheterization

Spectranetics Corporation TightRail Rotating Dilator Sheath; Dilator, Vessel, For Percutaneous Catheterization
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Pericardial Effusion (3271)
Date of Event 07/22/2026
Type of Reportable Event Death
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra), right ventricular (rv), and left ventricular (lv) leads due to bacteremia.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Beginning with multiple spectranetics devices (11f tightrail sub-c rotating dilator sheath, 11f tightrail rotation dilator sheath (long), and 14f glidelight laser sheath) on the rv lead, resistance was met under the clavicle with lead on lead binding.Upon reaching the innominate/superior vena cava (svc) junction, the decision was made to switch the ra lead; however, encountered the same binding.Utilizing a spectranetics 13f tightrail rotating dilator sheath, advancement was made down to the svc/ra junction, when the ra lead came free.A pericardial effusion was detected via intracardiac echocardiography (ice), and rescue efforts began, including rescue balloon, pericardiocentesis, cpr, and sternotomy.A large svc perforation was discovered, but was unable to be repaired, and the patient did not survive the procedure.This report captures the tightrail in use when the perforation occurred, requiring intervention, but resulting in death.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
B2) due to failed submission for entering more than 1 outcome, adding here the additional outcomes attributed to adverse event: life threatening and required intervention h3) the tightrail was discarded, thus no product investigation was performed.H6) per ifu, perforation and death are listed as potential adverse events with use of the tightrail device.Additional health effect impact: f15 recognised device or procedural complication.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TightRail Rotating Dilator Sheath
Common Device Name
Dilator, Vessel, For Percutaneous Catheterization
Manufacturer (Section D)
Spectranetics Corporation
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
Spectranetics Corporation
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
+1(719)447-2465
MDR Report Key50221186
Report Number3007284006-2026-00416
Device Sequence Number10345719
Product Code DRE
UDI-Device Identifier00813132021658
UDI-Public(01)00813132021658(17)270728(10)0303536672
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number545-513
Device Catalogue Number545-513
Device Lot Number0303536672
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2026
Initial Report FDA Received Date08/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Abbott 1458Q LV lead; Abbott 2088TC RA pacing lead; Spectranetics 11F TightRail Dilator Sheath; Spectranetics 11F TightRail Sub-C Dilator Sheath; Spectranetics 14F GlideLight Laser Sheath; Spectranetics CVX-300 Excimer Laser System; Spectranetics LLD EZ Lead Locking Devices; St. Jude Medical LDA2010Q RV ICD lead
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient SexMale
Patient Weight143 LB
Patient RaceWhite